Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Grand Forks, ND

May 23, 2010Beltrami County, Hubbard County, Wadena County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 23, 2010, 2:15 AM CDT for Beltrami County, Hubbard County, Wadena County, Minnesota. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2010, 2:15 AM CDT (07:15 UTC)
Expired
May 23, 2010, 2:45 AM CDT
In force
30 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beltrami County, MN, Hubbard County, MN, Wadena County, MN

The radar

The Duluth radar (KDLH), 190 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 2:25 AM CDTTSTM WND DMGChamberlain, MNSMALL TREES DOWN AND LARGE TREE BRANCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 9:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 7.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WUUS53 KFGF 230715
SVRFGF
MNC007-057-159-230745-
/O.NEW.KFGF.SV.W.0013.100523T0715Z-100523T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
215 AM CDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
  HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
  EASTERN WADENA COUNTY IN CENTRAL MINNESOTA...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF BECIDA TO 3
  MILES NORTHWEST OF STAPLES AIRPORT...MOVING TO THE EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEVIS...KABEKONA AND BADOURA AROUND 220 AM CDT.
  BEMIDJI...ROSBY AND NARY AROUND 225 AM CDT.
  BENEDICT AROUND 230 AM CDT.
  PENNINGTON AROUND 240 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE LAVINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4742 9441 4740 9467 4682 9465 4680 9479
      4638 9482 4638 9490 4747 9518 4759 9441
TIME...MOT...LOC 0715Z 257DEG 51KT 4740 9502 4643 9478
WIND...HAIL 60MPH 1.00IN

$$
DK
2 follow-up statements
553 
WWUS53 KFGF 230729
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
229 AM CDT SUN MAY 23 2010

MNC007-057-159-230745-
/O.CON.KFGF.SV.W.0013.000000T0000Z-100523T0745Z/
HUBBARD MN-WADENA MN-BELTRAMI MN-
229 AM CDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WADENA
COUNTY IN CENTRAL MINNESOTA...AND SOUTHEASTERN BELTRAMI AND EASTERN
HUBBARD COUNTIES IN NORTH CENTRAL MINNESOTA UNTIL 245 AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR ROSBY TO 2 MILES NORTHWEST
OF CASINO...MOVING TO THE EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PENNINGTON AROUND 240 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4750 9489 4759 9441 4742 9441 4740 9467
      4682 9466 4681 9470 4680 9479 4679 9479
      4679 9481 4648 9481 4638 9482 4639 9490
      4644 9491
TIME...MOT...LOC 0729Z 257DEG 51KT 4744 9472 4647 9450

$$
DK
075 
WWUS53 KFGF 230741
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 AM CDT SUN MAY 23 2010

MNC007-057-159-230749-
/O.EXP.KFGF.SV.W.0013.000000T0000Z-100523T0745Z/
HUBBARD MN-WADENA MN-BELTRAMI MN-
241 AM CDT SUN MAY 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WADENA COUNTY IN
CENTRAL MINNESOTA...AND SOUTHEASTERN BELTRAMI AND EASTERN HUBBARD
COUNTIES IN NORTH CENTRAL MINNESOTA WILL EXPIRE AT 245 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4750 9489 4759 9441 4742 9441 4740 9467
      4682 9466 4681 9470 4680 9479 4679 9479
      4679 9481 4648 9481 4638 9482 4639 9490
      4644 9491
TIME...MOT...LOC 0739Z 257DEG 51KT 4747 9450 4649 9430

$$
DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:45 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, May 22, 7:45 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
745 PM CDT SAT MAY 22 2010

.DISCUSSION...
SEVERE CONVECTION HAS DEVELOPED OVER NC SD INTO CENTRAL ND...AND
SEVERAL TORNADOES HAVE ALREADY BEEN REPORTED. THERE IS AMPLE
CAPE...DEEP LAYERED SHEAR AND JUST ENOUGH CONVERGENCE TO AID THIS
SFC BASED CONVECTION. THIS ACTIVITY WILL CONTINUE TO BUILD NORTH
AND EAST INTO OUR AREA THIS EVENING AND OVERNIGHT. THE INSTABILITY
OVER OUR FORECAST AREA APPEARS TO BE MOSTLY ELEVATED IN
NATURE...AND GIVEN THE INCREASING LOW LEVEL JET AND STRONG
MOISTURE TRANSPORT NEAR 850MB...AND STRONG SHEAR...SEVERE STORMS
ARE POSSIBLE THROUGHOUT THE NIGHT IN OUR AREA. THE BEST THREAT
AREA FOR LARGE HAIL AND DAMAGING WIND WILL BE FROM GRAND FORKS
SOUTH INTO THE SOUTHERN RED RIVER VALLEY EAST INTO WC MN AS THE
NIGHT PROGRESSES. THERE COULD BE A BRIEF WINDOW OF TORNADO
POTENTIAL NEAR THE CURRENT TORNADO WATCH AREA THROUGH 06Z IN
BARNES...RANSOM...SARGENT AND RICHLAND COUNTIES THIS EVENING.
PRECIPITABLE WATERS WILL INCREASE OVER 1.5 INCHES OVERNIGHT AND
SOME TRAINING ECHOES POSSIBLE INITIALLY...CAN/T RULE OUT SOME
LOCAL PONDING OF WATER OR EVEN SOME FLOODING OF POORLY
DRAINED/URBAN AREAS. THEREFORE...HAVE ADDED HEAVY RAIN MENTION TO
THE GRIDS OVERNIGHT IN ALL AREAS. THE STORM MOTION IS TO THE E/NE
AT 30KT SO INDIVIDUAL CELLS SHOULD MOVE FAIRLY QUICKLY. WE WILL
MONITOR ALL MODES OF SEVERE WEATHER OVERNIGHT.

&&

.AVIATION...
MVFR CONDITIONS WILL BE PREVALENT THROUGH THE NIGHT AND LOWER INTO
IFR NEAR ANY STRONGER STORMS. WINDS MAY ALSO GUST OVER 40KT AT
TIMES NEAR STRONGER STORMS...WITH WINDS BECOMING WESTERLY ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT SAT MAY 22 2010/

SHORT TERM...
CHANCES FOR PCPN CONTINUE TO BE THE BIG CHALLENGES IN THE SHORT
TERM FORECAST. FIRST OFF TRYING TO FIGURE OUT WHERE/IF ANY SEVERE
WEATHER POTENTIAL MAY BE TONIGHT. 12Z MODEL RUNS REALLY NO HELP IN
TRYING TO NARROW DOWN ANY FOCUS AREA SO WILL STICK WITH A MODEL
BLEND FOR THE FORECAST.

TONIGHT...LARGE SCALE PICTURE PLACES THE NORTHERN PLAINS IN
SOUTHWEST FLOW ALOFT WITH ANOTHER SPEED MAX ROUNDING THE BASE OF
THE WESTERN TROUGH AND HEADING TOWARD THE WESTERN HIGH PLAINS.
COMPLICATED SFC PATTERN WITH SEVERAL SFC LOWS STRETCHING FROM
SOUTHERN SASKATCHEWAN INTO THE WESTERN DAKOTAS AND THEN INTO
NORTHEAST COLORADO. SFC MOISTURE RETURN SO FAR HAS BEEN BEST TO
OUR SOUTH WHERE 60F DEW POINTS COVER MOST OF THE EASTERN TWO
THIRDS OF SD. SFC WARM FRONT EXTENDS TO THE SOUTHEAST OF ONE LOW
IN SOUTH CENTRAL SD...FROM JUST SOUTH OF KPIR DOWN INTO SOUTHEAST
SD. IN THIS AREA SFC TEMPS ARE IN THE LOW TO MID 80S WITH DEW
POINTS IN THE MID TO UPPER 60S...RESULTING IN SOME HIGH CAPE
VALUES. PROBLEM RIGHT NOW IS CAPPING...18Z SOUNDING FROM KABR
SHOWS 700MB TEMPS AT 12C AND 750MB TEMPS AT 18C. SPC ISSUED A
MESOSCALE DISCUSSION FOR PORTIONS OF THE WESTERN AND CENTRAL
DAKOTAS TALKING ABOUT THE SPEED MAX ROUNDING THE BASE OF THE
WESTERN TROUGH POSSIBLY GETTING THINGS GOING OUT WEST LATER THIS
AFTERNOON. THIS WILL MOST LIKELY BE THE TARGET AREA FOR EARLY
EVENING. FOR OUR AREA CLOUD COVER GOT MUCH MORE EXTENSIVE THAN
PREVIOUSLY THOUGHT WHICH HAS HELPED LIMIT THE TEMP RISE. STILL
COULD BE SOME LATE AFTERNOON/EARLY EVENING RISE. SFC DEW POINTS
WERE PROGGED TO GET INTO THE 60S FOR MOST OF THE FA BY 00Z SUN
WHICH DOES NOT LOOK TOO LIKELY AT THIS POINT...SO THE NORTHWARD
SURGE OF MOISTURE IN THE MODELS MAY HAVE BEEN A LITTLE TOO FAST
TOO.

AS FAR AS ANY TRANSITION TO ELEVATED TSTMS FOR LATER TONIGHT HARD
TO SAY. LIKE MENTIONED IN THE MORNING DISCUSSION...12Z NAM SHIFTED
THE LOW LEVEL JET FURTHER EAST OF WHERE IT HAD IT YESTERDAY. BOTH
THE NAM AND GFS DO SHOW 55-60KTS CRANKING UP AGAIN BUT DIFFER
EXACTLY WHERE THE BEST FOCUS AREA WOULD BE. NICE INSTABILITY
GRADIENT IN THE SHOWALTER INDICES...BUT IT IS ALSO WEAKER AND
ALONG AND EAST OF THE VALLEY BY 06Z SUN (FURTHER EAST OF ITS
CONTINUITY POSITION). BOTH MODELS ALSO KEEP A LOT OF THEIR QPF
BACK ALONG/BEHIND THE SFC COLD FRONT. COMPARING THE NAM/GFS SFC
FEATURES OVERNIGHT...THE GFS DEVELOPS A SFC LOW UP INTO NORTHWEST
MN BY 06Z SUN WITH A LOT OF QPF ALONG THIS LOW TRACK. THE NAM
DEVELOPS MOST OF THE QPF IN NORTH CENTRAL SD BY 06Z SUN NEAR A
FURTHER SOUTH SFC LOW. BY 12Z THE NAM TRACKS THIS BATCH OF QPF
INTO THE SOUTHERN VALLEY. EC LOOKS LIKE A WEAKER BLEND OF THE
NAM/GFS SO NOT MUCH HELP THERE. WITH THESE DIFFERENCES YET WILL
STICK WITH FORECAST CONTINUITY WHICH HAS MAINLY TARGETED AREAS
ALONG/WEST OF THE VALLEY BEFORE MIDNIGHT AND ALONG/EAST OF THE
VALLEY AFTER MIDNIGHT. REALLY THINK THAT WHAT HAPPENS THIS EVENING
MAY BE THE BIGGEST ANSWER. IF BIG CONVECTION STAYS DOWN IN SOUTH
DAKOTA CLOSER TO THE BETTER SFC PARAMETERS IT MAY HELP ROB SOME OF
THE MOISTURE. WILL HAVE TO SEE.

SUN-TUE...NAM SEEMS TO HAVE COME AROUND CLOSER TO THE GFS IN
MOVING THE PCPN OUT OF THE FA SOONER ON SUN WHICH SHOULD GIVE THE
FA A BREAK FROM PCPN CHANCES THRU EARLY SUN NIGHT. THE DEEPEST
MOISTURE SHOULD ALSO GET SHUNTED EAST. AS THE LOW LEVEL JET GETS
GOING OVER THE CENTRAL PLAINS SUN NIGHT THE MOISTURE TRIES TO WORK
NORTH AGAIN. LOTS OF 850MB WARM ADVECTION/MOISTURE CONTINUE TO
WORK NORTH INTO MON KEEPING SOME CHANCES FOR MORE PCPN. SFC LOW
THEN LIFTS NEARLY NORTHWARD OVER THE WESTERN HIGH PLAINS ON TUE
KEEPING BETTER PCPN CHANCES IN OUR WEST.

LONG TERM [WED-SAT]...
PCPN CHANCES MAIN CONCERN THROUGH LONG RANGE. OVERALL LONG RANGE
MODELS IN REASONABLE AGREEMENT. PERSISTENT SW FLOW TRANSITIONS TO
MID LEVEL RIDGING EARLY IN LONG RANGE AND HOLDS TO THE END OF THE
FORECAST PERIOD. AS THIS HAPPENS LAST WAVE WILL LIFT NORTHWARD INTO
CANADA TO BE REPLACED BY SOME DEGREE OF HIGH PRESSURE. OVERALL
CONFIDENCE IN PCPN CHANCES THROUGH PERIOD LOW WITH ABOVE FEATURE
BECOMING ESTABLISHED. WILL TRIM BACK ON POPS AND IF TRENDS CONTINUE
PERIOD OVERALL LOOKS DRY. THERMAL PROFILES INDICATING AT OR ABOVE
SEASONAL TEMPERATURES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK
Hazardous weather outlook, May 22, 5:23 AM CDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
523 AM CDT SAT MAY 22 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
523 AM CDT SAT MAY 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND
AFTERNOON. ANY ACCUMULATION SHOULD BE LESS THAN ONE QUARTER OF AN
INCH. IN ADDITION...STRONG SOUTH-SOUTHEAST WINDS WILL DEVELOP THIS
AFTERNOON WITH SUSTAINED SPEEDS FROM 20 TO 30 MPH AND GUSTS UP TO
35 MPH. SIGNIFICANT WAVE ACTION IS POSSIBLE ON LARGE AREA LAKES
THROUGHOUT THE DAY.

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS EVENING AND
OVERNIGHT AS A WELL-DEFINED COLD FRONT MOVES ACROSS THE REGION.
THE EXACT TIMING AND LOCATION OF THE STRONGEST STORMS IS STILL
UNCERTAIN...BUT THE GREATEST THREAT EXISTS ACROSS SOUTHEAST NORTH
DAKOTA AND ADJACENT PORTIONS OF WEST-CENTRAL AND NORTHWEST
MINNESOTA BEGINNING THIS EVENING. LARGE HAIL...DAMAGING WIND AND
HEAVY RAIN WILL BE POSSIBLE AS WELL AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL DISSIPATE FROM WEST TO EAST THROUGH
THE DAY SUNDAY BEFORE A RETURN TO UNSETTLED WEATHER AND THE NEXT
THREAT FOR SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE
SEVERE...MONDAY INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND
OVERNIGHT. SPOTTERS ARE ENCOURAGED TO PROVIDE SEVERE WEATHER
REPORTS TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE.

ROGERS

In the hours before

Local storm report, May 22, 11:26 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1126 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             4 N CAYUGA              46.13N 97.38W
05/22/2010  E1.00 INCH       SARGENT            ND   TRAINED SPOTTER

&&

BBRAMER
Local storm report, May 22, 11:29 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1129 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             THIEF RIVER FALLS       48.11N 96.18W
05/22/2010  E0.75 INCH       PENNINGTON         MN   TRAINED SPOTTER

&&

BBRAMER
Local storm report, May 23, 12:21 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1221 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             GREAT BEND              46.15N 96.80W
05/23/2010  E0.88 INCH       RICHLAND           ND   LAW ENFORCEMENT

&&

BBRAMER
Local storm report, May 23, 12:22 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1222 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             ROSEAU                  48.85N 95.76W
05/23/2010  E0.75 INCH       ROSEAU             MN   TRAINED SPOTTER

&&

BBRAMER
Local storm report, May 23, 1:17 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
117 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLASH FLOOD      6 S FINLEY              47.42N 97.84W
05/23/2010                   STEELE             ND   LAW ENFORCEMENT

            THE STEELE COUNTY SHERIFF REPORTED 2 FEET OF GUSHING
            WATER OVER STATE HIGHWAY 32 ABOUT 6 MILES SOUTH OF
            FINLEY.

&&

GROCHOCINSKI
Local storm report, May 23, 2:00 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
200 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     FLASH FLOOD      6 S FINLEY              47.42N 97.84W
05/23/2010                   STEELE             ND   EMERGENCY MNGR

            HIGHWAY 32, 1 MILE SOUTH OF THE JUNCTION OF HIGHWAY 200
            IS UNDER 3 FEET OF WATER FOR APPROXIMATELY 70 FEET
            ACCORDING TO STEELE COUNTY SO.

&&

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:29 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk61 min
May 23, 12:07 AM CDTAreal Flood AdvisoryFGFMarshall, Pennington, Polk, Red Lake, Roseau6 hr
May 23, 12:16 AM CDTSevere Thunderstorm WarningFGFClay, Grant, Otter Tail, Wilkin59 min
May 23, 1:13 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Grant, Hubbard, Mahnomen, Otter Tail and 1 more62 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.